My wife had an op. for a mitral valve repair and AF (maze) some ten weeks ago. After the op. she was put on amiodarone, digoxin and furosemide. While the MVR appeared successful the maze did not kick in, experiencing irregular heartbeats cica 90 p.m. She then had cardioversion a few days ago; her heart rhythm appears to have regularised but her pulse rate has dropped to 42-46 p.m. and she has lost a lot ef energy. She has been taken off all medication except warfarin (5 mg pd) Where do we go from here?
Given she is off medications, I'd give her a few more days to see if her pulse comes up to at least the 60s. It is good she is staying on warfarin as AFib can return at any time.
I have gone through similar procedures: mitral valve repair and maze, which did not stop the AFib. And an electrocardioversion, which held me in sinus for only a couple of weeks. Sorry I can share a more successful experience, I share just to help justify the continuation of warfarin. I have had much better results from electrocardioversion in past years when they held for up to 18 months. My experience say AFib is a life-long exercise in control measures. The low PR is not something I have ever experienced. My lowest when in sinus has been approximately 60.
It is not entirely uncommon to need a pacemaker after some of these interventions. If it so happens, it really is not all bad. I LOVE mine. Compared to all the rest of the stuff- meds, interventions... it's a cakewalk and helps a lot. I hope it turns around soon, but you are not out of options.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.